Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 41, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 6, 2018, 10:49 AM CDT for Howard County, Missouri. It took effect at Sep 6, 2018, 11:13 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 10:49 AM CDT (15:49 UTC)
- In effect from
- Sep 6, 2018, 11:13 AM CDT
- Expired
- Sep 7, 2018, 8:56 AM CDT
- In force
- 22 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
716
WGUS43 KEAX 061549
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1049 AM CDT Thu Sep 6 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Moniteau Creek near Fayette affecting Howard County.
.This stage forecast utilizes 72 hours of forecast rainfall. Rainfall
amounts ranging from 3 to 5 inches are expected across central Missouri
tonight through Saturday. If this heavy rainfall does occur...there
will be a second crest around 20.5 feet by Saturday evening. Dry
conditions are expected Sunday through at least Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-071548-
/O.NEW.KEAX.FL.W.0041.180906T1613Z-180910T1200Z/
/FYTM7.1.ER.180906T1613Z.180908T2300Z.180909T1200Z.UU/
1049 AM CDT Thu Sep 6 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until Monday morning.
* At 10:30 AM Thursday the stage was 11.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 19.2 feet by late afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 11.0 Thu 10 AM 19.2 This afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$2 follow-up statements
061
WGUS83 KEAX 070222
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
922 PM CDT Thu Sep 6 2018
...The Flood Warning continues for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
.This stage forecast utilizes 72 hours of forecast rainfall. Rainfall
amounts ranging from 3 to 5 inches are expected across central Missouri
tonight through Saturday. If this heavy rainfall does occur...there
will be a second crest around 19.1 feet by Saturday evening. Dry
conditions are expected Sunday through at least Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-080222-
/O.EXT.KEAX.FL.W.0041.000000T0000Z-180910T0625Z/
/FYTM7.1.ER.180908T1445Z.180908T2000Z.180909T0625Z.UU/
922 PM CDT Thu Sep 6 2018
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until late Sunday night.
* At 8:30 PM Thursday the stage was 7.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 19.1 feet by Saturday afternoon. The river
will fall below flood stage by early Sunday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 7.6 Thu 08 PM 19.1 Saturday afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
Kurtz287
WGUS83 KEAX 071356
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 AM CDT Fri Sep 7 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-071426-
/O.CAN.KEAX.FL.W.0041.000000T0000Z-180910T0625Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
856 AM CDT Fri Sep 7 2018
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 8:30 AM Friday the stage was 6.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of
11.2 feet Saturday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 6.1 Fri 08 AM 11.2 Saturday afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 6, 6:21 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 6, 6:21 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
621 AM CDT Thu Sep 6 2018
.Discussion...
Issued at 411 AM CDT THU SEP 6 2018
An analysis of current water vapor and layered precipitable water
imagery continue to indicate two stead streams of moisture
converging over our area from the Gulf of Mexico and eastern Pacific
Ocean. This atmospheric river coupled with a stalled frontal
boundary and approaching remnants of Tropical Storm Gordon will all
combine to create a potentially dangerous flooding situation tonight
through late Saturday.
Current radar trends indicate a low level convergent boundary over
central MO oriented SW to NE. Training showers and isolated
thunderstorms along this boundary have produced a band of 2 to 4"
over central Missouri which resulted in multiple Flood Advisories to
be issued. The forcing for this boundary will weaken as the low
level flow shifts from southeasterly to easterly early this morning.
This should provide some relief for this area by the afternoon, but
will have primed the area for potential flash flooding issues going
into the weekend. A shallow cooler airmass has moved into the area
along this frontal boundary creating very low cloud coverage which
in places has reached the ground, lowering visibility to less than a
half a mile at times. If this trend continues over a large area a
Dense Fog Advisory may be issued, but patchy dense fog will be
possible through rush hour in the KC Metro and surrounding areas.
This low cloud coverage looks to stay in place throughout the day,
keeping high temperatures well below average in the low to mid 70s.
Scattered showers and drizzle will be possible throughout the area
today, with no real forcing for organized showers and storms until
early Friday morning as we move into the main rainfall/flooding
event.
Overnight tonight a more significant rainfall event will start to
set up our area, with the main impacts over central Missouri. As the
low pressure from Gordon approaches the area a stalled frontal
boundary currently in place will undergo frontogenesis along with
additional lift from an upper level shortwave approaching the area.
The result will be a strong area of upward vertical motion along
this boundary, mainly in and around the Missouri River. The
placement of this boundary does vary slightly between guidance, but
overall they have a similar trend of moderate to heavy rain occurring
Friday morning into the evening. PWAT values above 2", warm cloud
processes greater than 13kft, significant moisture convergence, and
strong upward vertical motion all point to a band of moderate
stratiform precipitation with some isolated heavier bands of
convection embedded. The only factor limiting factor in this event
from a looking like a very significant event is the lack of MUCAPE
over the region which will keep any deep layer convection to a
minimum. The concerning factor with this event is the already
saturated soils around the area from this weeks precipitation and
the long duration of 36-48hrs of continual moderate to heavy
rainfall. This entire event will likely unfold into two periods of
the heavier rain, one Friday morning into Saturday along the frontal
boundary and the second one associated more directly to the remnants
of Gordon early Saturday morning. There is more uncertainty to the
second period as the track of the low pressure system will have
significant impacts on where the higher QPF falls. This may be where
the forecast change the most in the next 24 hours as forecast
confidence increases. During both these events all showers and
possible storms will be very efficient rainfall producers with
possible 0.5-1" rainfall rates per hour at times. Overall the
expected QPF for this event will range between 2 and 5 inches over
central Missouri. This amount of precipitation on an area with 3
hour flash flood guidance between 1-2" or lower depending on recent
rainfall will lead to possible flash and area flooding. Due to this
concern a Flash Flood Watch as been issued for late tonight through
late Saturday night for much of central Missouri.
Looking past this weekend the weather pattern shift dramatically as
upper level ridging and surface high pressure build into the area.
This will create a very nice work week with dry conditions, less
humidity, and high temperatures in the upper 70s to lower 80s.
&&
.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 616 AM CDT THU SEP 6 2018
A cold frontal boundary has stalled just south of the TAF
locations creating a low IFR ceiling over western Missouri. This
cloud deck has dropped into LIFR at times and also reduced
visibilities down to IFR at times. As the day progresses this
ceiling will rise slightly, but not quite above IFR. There is
some uncertainty to how high this rise may be, as some guidance
has it going above IFR, but most keep it just below that
threshold. Visibility will increase to MVFR to possibly VFR when
the cloud deck rises. Scattered showers will move into the area in
the afternoon, but finding any signal for on station
precipitation was too difficult so VCSH was utilized. As the sun
sets ceilings will once again lower into the IFR or even LIFR
range overnight. Rain will return with these lower ceilings aiding
in the lowering of visibilities into the IFR range once again.
This low cloud deck, rain, and reduced visibility's will remain
through the rest of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Dense Fog Advisory until 11 AM CDT this morning for KSZ057-
103>105.
MO...Flash Flood Watch from late tonight through late Saturday night
for MOZ017-023>025-030>033-038>040-044>046-054.
Dense Fog Advisory until 11 AM CDT this morning for MOZ021-022-
028>030-037-038-043.
&&
Discussion...Barham
Aviation...BarhamHazardous weather outlook, Sep 6, 3:55 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 355 AM CDT Thu Sep 6 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 355 AM CDT Thu Sep 6 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Patchy dense fog will lead to reduced visibilities and hazardous driving conditions this morning. Moderate to locally heavy rains will move into the region after midnight. Rain totals of up to 1 inch with higher amounts will be possible for areas east of Route 65. This may lead to localized flooding and flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday The remnants of Tropical Storm Gordon will move through the region Friday and Friday night. Additional rainfall totals of 2 to 4 inches will be possible for areas along and east of Route 65. Flooding and flash flooding will remain possible through early Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:25 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 4 days |
| Sep 6, 12:34 AM CDT | Areal Flood Advisory | EAX | Randolph | 6 hr |
| Sep 6, 3:00 AM CDT | Areal Flood Advisory | EAX | Howard | 4 hr |
| Sep 6, 3:08 AM CDT | Flash Flood Watch | EAX | Adair, Caldwell, Carroll, Chariton, Cooper, Daviess and 17 more | 54 hr |
| Sep 6, 4:27 AM CDT | Dense Fog Advisory | EAX | Caldwell, Cass, Clay, Clinton, Jackson, Lafayette and 2 more | 6 hr |
| Sep 6, 5:44 AM CDT | Areal Flood Advisory | EAX | Cooper, Henry, Howard, Pettis, Saline | 3 hr |
| Sep 6, 10:05 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Sep 6, 1:20 PM CDT | River Flood Warning | EAX | Buchanan | 21 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.